Share Facebook


08-22-2011, 07:08 PM   #1
BosnianboyCD
Member
 
BosnianboyCD's Avatar
 
Join Date: May 2011
Location: Kent, Ohio
3 months on LDN

Hello everyone. My 21st birthday came and went Saturday, and I wasn't able to have that beer. On the 25th of this month, it'll be my 3rd month on LDN. I haven't improved one bit since my last updated. I'm really starting to lose hope for LDN working for me. I'm going to give it 1 more month. If I don't see any signs of improvement, then I'm ditching it. Right now I'm suffering. My fistula keeps abscessing, I'm going to the bathroom often. I have severe rectum pain. I just don't know what to do anymore. I have to drive to Ohio today from NJ because my classes start this week. I'm usually okay with that drive. It just sucks, I was hoping for a new semester feeling great after 3 months on LDN. Maybe that was just wishful thinking. I just felt the need to vent to someone. This is really, really starting to get to me. I see no light at the end of the tunnel right now. I don't have many options left.
__________________
http://www.facebook.com/ihadzovic
21 year old student at Kent State University. Born in NJ lived in Bosnia for 6 years.
Diagnosed in 2003 at the age of 13 with UC. 2011 Diagnosis changed to Crohn's Colitis.
Had a few remicade infusions. saved my colon. Ineffective now.
Currently taking eight pills a day- Sulfasalazine. Flaring up moderately.
08-22-2011, 09:37 PM   #2
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
Why sulfasalazine and not one of the newer more targeted ASAs? Small bowel involvement?
__________________
http://www.sarah-story.com
08-23-2011, 05:25 AM   #3
D Bergy
Senior Member
 
Join Date: Apr 2007
LDN does notwork for everyone, but I would think you should see some improvement in the next month, if it is going to work.

I have been off of LDN for four months now, as I managed to cause a flare by targeting the MAP bacteria using an experimental treatment method. Now, LDN causes me more pain as it bumps up my immune system. At least I have a solid lead on what caused my Crohn's, but due to increased swelling every time I treat it, I am not able to treat it.

Quite a box I have put myself into. That is the risk of experimentation of this sort.

I have been on Prednisone trying to calm it down again. I will likely be on Imuran or another immune suppressant until it is under control again. I hope to go back on LDN later on, but it all depends on what happens next. I had several good years on it prior to this.

Keep us posted, and good luck. It is an up and down disease, and it look like we both are getting the bad end of it now, but things will change.

Dan
__________________
Nothing I post here is to be construed as medical advice. I am not a doctor or health professional.
They are simply my opinions.
08-23-2011, 09:13 AM   #4
mizgarnet
Senior Member
 
Join Date: Dec 2010
Location: spartanburg, South Carolina
LDN is a wonderful thing...but... you have to monitor your body while on it. Like Dan, I tried an experiment and I am now taking a break from LDN. I ramped my immune system up and now all I do is sweat. Things are calming back down.

B.Boy- It really took 4 months for me to see a steady improvement with the LDN. I take Boswellia and other stuff for inflammation. Probiotics are important. I drink pineapple/coconut juice and it is like heaven on my insides. Calms my intestines down. Good luck and hugs!
Wendy
__________________
DX'd - 1991
08-23-2011, 12:42 PM   #5
BosnianboyCD
Member
 
BosnianboyCD's Avatar
 
Join Date: May 2011
Location: Kent, Ohio
Thanks everyone so much for the encouragement. I'm giving it another month. I just got blood work done. My kidneys, liver, and everything else is normal. Just my iron is a bit low due to losing blood lately. The blood however, did stop so I suppose that is some improvement. Actually that's good improvement what am I talking about. I'm still going often with mucus and stuff. However, I think this medicine will work for me. It's just going to take time. I'm on Sulfasalazine because I had allergic reactions to the others.
Dan, now the LDN targeted that bacteria or you were doing another experiment that caused that bacteria to put you into a flare?
08-23-2011, 03:29 PM   #6
D Bergy
Senior Member
 
Join Date: Apr 2007
That is good news that your blood has stopped. I hope you continue to improve over time.

The LDN kept me well for a long time and had nothing to do with my current flare.

I was using another experimental treatment that caused the problems. It may even be more than one problem. I am waiting for some lab results, and I hope they will give me more information. I suspect that there may be another infection such as actinomycosis that may be making things worse. That is just speculation at this point.

This flare is quite different than my last one, so I really do not know what to make of it at this time.

Dan
08-23-2011, 03:50 PM   #7
BosnianboyCD
Member
 
BosnianboyCD's Avatar
 
Join Date: May 2011
Location: Kent, Ohio
I hope you recover quickly Dan.
10-16-2011, 03:25 PM   #8
LittleChloe
Senior Member
 
LittleChloe's Avatar
 
Join Date: Oct 2011
Location: Ohio

My Support Groups:
I'm brand new to this forum and am so grateful for all the information. My 15 year old daughter was diagnosed with crohns disease last month. The GI wants her to go on 6mp right after she's finished tapering off prednisone. I've read some things about LDN and it sounds like a safer option. Bosnianboy, I wondered how you are doing now?
11-07-2011, 02:54 PM   #9
JohnnyRottenAppleseed
Senior Member
 
Join Date: Oct 2011
Location: Colorado
I'm brand new to this forum and am so grateful for all the information. My 15 year old daughter was diagnosed with crohns disease last month. The GI wants her to go on 6mp right after she's finished tapering off prednisone. I've read some things about LDN and it sounds like a safer option. Bosnianboy, I wondered how you are doing now?
she should be on the 6mp at the same time as prednisone or she has a higher chance of flaring. it takes 6mp several months to kick in. i reflared while taking imuran at the same time as prednisone once i tapered below 20mg. It took a few times before i got off the prednisone but my doc always put me on imuran or 6mp as soon as i started the "P-Zone" as i like to call it.
11-07-2011, 02:55 PM   #10
JohnnyRottenAppleseed
Senior Member
 
Join Date: Oct 2011
Location: Colorado
Any updates on the LDN and flare BosnianboyCD?
Reply

Thread Tools


All times are GMT -5. The time now is 10:24 AM.
Copyright 2006-2017 Crohnsforum.com